Utah, 2005Damaging Wind in Utah, June 22, 2005
June 22, 2005 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 22, 2:35 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 22, 2:35 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
335 PM MDT WED JUN 22 2005
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN CENTERED TO THE EAST OF
THE INTERMOUNTAIN REGION THROUGH THE WEEK WITH A MOIST SOUTHERLY
FLOW OVER UTAH.
&&
.DISCUSSION...AFTERNOON SATELLITE IMAGERY AND OBJECTIVE UPPER AIR
ANALYSIS CONTINUE TO SHOW BROAD MID LEVEL RIDGE ANCHORED OVER
NORTHERN NM/SOUTHERN CO...ENCOMPASSING MUCH OF THE CONUS FROM THE
ROCKIES TO THE MISSISSIPPI VALLEY REGION. FURTHER UPSTREAM MEAN
TROUGH AXIS REMAINS IN PLACE ALONG PACIFIC NORTHWEST COAST. 70KT
250MB JET ANALYZED ACROSS NORTHEAST NV/SOUTHERN ID...WITH ENTRANCE
REGION EXTENDING ACROSS NORTHERN UT. VORTICITY MAXIMA ALSO ANALYZED
ALONG UT/AZ BORDER. LIFT ASSOCIATED WITH THESE TWO FEATURES IS
INTERACTING WITH PLUME OF MID LEVEL MOISTURE IN PLACE ACROSS REGION
RESULTING IN SCATTERED CONVECTION ACROSS MUCH OF THE FORECAST AREA.
THIS CONVECTION SHOULD CONTINUE THROUGH THE EVENING HOURS...WITH
BEST AREAL COVERAGE EXPECTED ACROSS NORTHERN UT UNDER INFLUENCE OF
AFOREMENTIONED JET STREAK/VORTICITY MAXIMA. DEEP WELL MIXED SUB
CLOUD LAYER HAS ALREADY RESULTED IN WIND GUSTS IN THE 50-55 MPH
RANGE...AND EXPECT THREAT FOR MICROBURST WINDS TO
CONTINUE...PARTICULARLY WITH STORMS WHICH ENCOUNTER ENVIRONMENTS
UNCONTAMINATED BY PRIOR CONVECTION.
MID LEVEL MOISTURE AXIS IS EXPECTED TO GRADUALLY SHIFT EAST THROUGH
FRIDAY...AS SHORTWAVE TROUGH CURRENTLY ALONG THE PACIFIC NORTHWEST
COAST IS PROGGED BY MODELS TO TRANSLATE INLAND. BOTH NAM AND GFS
SUGGEST SURFACE TROUGH TO PUSH INTO FAR NORTHWESTERN UT BY THURSDAY
AFTERNOON. EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION
OVER THE HIGHER TERRAIN...AS WELL AS IN THE VICINITY OF SURFACE
TROUGH ACROSS NORTHWESTERN UT. MAX/MIN TEMPERATURES SHOULD REMAIN
NEAR WEDNESDAYS VALUES.
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT BRINGING MEAN PACIFIC
TROUGH INLAND...HOWEVER CONSIDERABLE UNCERTAINTY REMAINS REGARDING
DETAILS OF SHORTWAVE FEATURES EMBEDDED WITHIN FLOW. FOR NOW HAVE
INCLUDED A MENTION OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY
OVER THE HIGHER TERRAIN OF THE CENTRAL WASATCH AND UINTAS SATURDAY
INTO SUNDAY. AS THIS TROUGH APPROACHES 700MB TEMPS PROGGED TO
COOL...THUS HAVE CONTINUED TREND OF COOLING TEMPS THROUGH THE
WEEKEND. TEMPORARY LARGE SCALE PATTERN SHIFT APPEARS TO BE ON TAP
FOR EARLY NEXT WEEK...AS CENTRAL CONUS RIDGE DAMPENS IN RESPONSE TO
PACIFIC NORTHWEST TROUGH TRANSLATING INTO NORTHERN PLAINS REGION.
RESULTANT WESTERLY FLOW ACROSS REGION SHOULD SCOUR OUT MOISTURE THUS
HAVE LEFT FORECAST DRY AFTER SUNDAY.
&&
.FIRE WEATHER...POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO CONTINUE
ACROSS THE AREA THROUGH THURSDAY. MOISTURE IN PLACE ACROSS REGION
WILL SUPPORT WET THUNDERSTORMS WITH RAINFALL AMOUNTS IN EXCESS OF
.10 INCHES POSSIBLE.
&&
.HYDRO...FLOW INCREASES ON COTTONWOOD CREEK FROM SIGNIFICANT HIGH
ELEVATION SNOWPACK MELTING STILL EXPECTED...SO WILL NEED TO BE
MONITORED.
&&
.AVIATION...INITIAL ROUND OF THUNDERSTORMS IN VICINITY OF SLC SHOULD
LESSEN MICROBURST POTENTIAL...NONETHELESS GUSTY AND ERRATIC
THUNDERSTORM WINDS IN STORE FOR THE REST OF THE AFTERNOON WITH
PRIMARILY SOUTH AND SOUTHEASTERLY GUSTS IN THE 30-35 KNOT RANGE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
SEAMAN/SMITH
Hazardous weather outlook, Jun 22, 5:08 AM MST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
608 AM MDT WED JUN 22 2005
UTZ005-015-231200-
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
608 AM MDT WED JUN 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL
UTAH
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...MAINLY THIS AFTERNOON...
ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS AND WEST CENTRAL
UTAH. A POTENTIAL FOR DRY LIGHTNING EXISTS AS A FEW OF THE STORMS
MAY PRODUCE LITTLE OR NO RAINFALL. ISOLATED STORMS MAY ALSO
PRODUCE STRONG MICROBURST WINDS.
THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE
LIFTING NORTH ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ001>004-006>014-016>021-WYZ021-231200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
608 AM MDT WED JUN 22 2005
THIS HAZARDOUS WEATHER OUTLOOK EXTREME SOUTHWEST WYOMING AND ALL BUT
NORTHWEST...WEST CENTRAL AND EXTREME EASTERN UTAH.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY. A FEW OF THE STORMS
MAY PRODUCE STRONG MICROBURST WINDS...MAINLY THIS AFTERNOON.
THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE
LIFTING NORTH ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
BARJENBRUCH
Thunderstorm Wind, Emery
- When
- June 22, 4:00 PM MST to 5:00 PM MST
- Where
- Emery County, Castle Dale
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.217, -111.017
TSTM wind gust blew roof off buliding
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Rip Current in Florida, June 22, 20051 death · 1 injured · 2 events
- Rip Current in North Carolina, June 22, 20051 death · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · $1.0 million · 1 event
- Lightning Strike in Nevada, June 22, 2005$500,000 · 1 event
- Damaging Wind in Idaho, June 22, 2005$200,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Montana, June 22 to 23, 2005$25,000 · 76 kt wind · 13 events
- Damaging Wind in Idaho, June 22, 2005$30,000 · 63 kt wind · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · 1 event
- Tornado in Puerto Rico, June 22, 2005$15,000 · F0 · 1 event
- Hail and Damaging Winds in Montana, June 22, 200580 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 22, 20054 events
- Hail and Damaging Winds in New Jersey, June 22, 200553 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462250.